Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 233, NWS Austin/San Antonio, TX

October 31, 20155 counties in Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Oct 31, 2015, 2:41 AM CDT for 5 counties in Texas. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 31, 2015, 2:41 AM CDT (07:41 UTC)
Expired
Oct 31, 2015, 3:45 AM CDT
In force
64 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Atascosa County, TX, Bexar County, TX, Frio County, TX, Medina County, TX, Wilson County, TX

The radar

The Austin/San Antonio radar (KEWX), 86 km from the middle of the area, began a volume at 07:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 31, 3:23 AM CDTTSTM WND GST 612 Se Leon Valley, TXHAM OPERATOR REPORTED A 61 MPH WIND GUST. WITH SUSTAINED WINDS BETWEEN 20 AND 45 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 42 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 7.7 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2015-10-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2380 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2015-10-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 291 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2380 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
518 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
291 m²/s²
0-3 km storm-relative helicity
323 m²/s²
Significant tornado parameter
4.2
Supercell composite
15.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

297 
WUUS54 KEWX 310741
SVREWX
TXC013-029-163-325-493-310845-
/O.NEW.KEWX.SV.W.0233.151031T0741Z-151031T0845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
241 AM CDT SAT OCT 31 2015

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN WILSON COUNTY IN SOUTH CENTRAL TEXAS...
  NORTHERN ATASCOSA COUNTY IN SOUTH CENTRAL TEXAS...
  SOUTHEASTERN MEDINA COUNTY IN SOUTH CENTRAL TEXAS...
  NORTHEASTERN FRIO COUNTY IN SOUTH CENTRAL TEXAS...
  BEXAR COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 345 AM CDT

* AT 241 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEW FOUNTAIN TO DEVINE TO 8 MILES SOUTH OF
  GOLDFINCH...MOVING NORTHEAST AT 40 MPH.

  HAZARD...60 TO 70 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO 
           MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  SAN ANTONIO...UNIVERSAL CITY...PLEASANTON...DEVINE...JOURDANTON...
  POTEET...CASTROVILLE...SCHERTZ...LIVE OAK...LEON VALLEY...KIRBY...
  HELOTES...ALAMO HEIGHTS...WINDCREST...TERRELL HILLS...HOLLYWOOD
  PARK...SHAVANO PARK...LYTLE...OLMOS PARK AND ST. HEDWIG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2886 9893 2912 9895 2940 9915 2971 9844
      2939 9823 2894 9821
TIME...MOT...LOC 0741Z 243DEG 35KT 2939 9906 2914 9891 2873 9889 

HAIL...<.75IN
WIND...70MPH
 
$$

CP
2 follow-up statements
080 
WWUS54 KEWX 310815
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
315 AM CDT SAT OCT 31 2015

TXC163-325-310823-
/O.CAN.KEWX.SV.W.0233.000000T0000Z-151031T0845Z/
MEDINA TX-FRIO TX-
315 AM CDT SAT OCT 31 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MEDINA AND
NORTHEASTERN FRIO COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF FRIO AND
MEDINA COUNTIES. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 2892 9877 2956 9879 2971 9844 2939 9823
      2895 9822
TIME...MOT...LOC 0813Z 242DEG 35KT 2955 9868 2928 9860 2899 9859 

$$

TXC013-029-493-310845-
/O.CON.KEWX.SV.W.0233.000000T0000Z-151031T0845Z/
WILSON TX-ATASCOSA TX-BEXAR TX-
315 AM CDT SAT OCT 31 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR WESTERN WILSON...NORTHERN ATASCOSA AND BEXAR COUNTIES...

AT 313 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HELOTES TO NEAR SOMERSET TO NEAR POTEET...MOVING
NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SAN ANTONIO...UNIVERSAL CITY...PLEASANTON...JOURDANTON...POTEET...
SCHERTZ...LIVE OAK...LEON VALLEY...KIRBY...HELOTES...ALAMO HEIGHTS...
WINDCREST...TERRELL HILLS...HOLLYWOOD PARK...SHAVANO PARK...OLMOS
PARK...ST. HEDWIG...SOMERSET...ELMENDORF AND CALAVERAS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2892 9877 2956 9879 2971 9844 2939 9823
      2895 9822
TIME...MOT...LOC 0813Z 242DEG 35KT 2955 9868 2928 9860 2899 9859 

HAIL...<.75IN
WIND...60MPH
 
$$

CP
844 
WWUS54 KEWX 310838
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
338 AM CDT SAT OCT 31 2015

TXC013-029-493-310847-
/O.EXP.KEWX.SV.W.0233.000000T0000Z-151031T0845Z/
WILSON TX-ATASCOSA TX-BEXAR TX-
338 AM CDT SAT OCT 31 2015

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN WILSON...NORTHERN
ATASCOSA AND BEXAR COUNTIES WILL EXPIRE AT 345 AM CDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE
ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THESE THUNDERSTORMS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
AUSTIN SAN ANTONIO.

LAT...LON 2892 9877 2956 9879 2971 9844 2939 9823
      2895 9822
TIME...MOT...LOC 0837Z 243DEG 35KT 2955 9868 2928 9860 2899 9859 

$$

CP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 31, 12:41 AM CDT, 2 hours earlier.

Area forecast discussion, Oct 31, 12:41 AM CDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1241 AM CDT SAT OCT 31 2015

.AVIATION...
MAIN LINE OF STORMS HAS MOVED THROUGH KDRT AND WILL BEGIN THAT
TAF WITH VCSH FOR A FEW HOURS. CONDITIONS THERE HAVE ALSO IMPROVED
TO VFR. FOR THE I-35 TAF SITES...IFR CEILINGS ARE IN PLACE AND
SHOULD BE UNTIL AFTER THE LINE OF STORMS MOVE THROUGH. THE LINE
SHOULD BE INTO THE SITES AROUND 7-9Z AND WILL HANDLE THIS WITH
VCTS WITH TEMPO -TSRA. COULD ALSO SEE GUSTY WESTERLY WINDS AS THE
LINE MOVES THROUGH. WINDS WILL SHIFT TO THE NORTHWEST AFTER THE
LINE OF STORMS MOVE THROUGH WITH POSSIBLE IMPROVEMENT TO MVFR
CONDITIONS. RIGHT NOW HAVE VFR RETURNING BY LATE MORNING BUT THIS
MAY BE A BIT TOO LATE GIVEN THAT KDRT IS ALREADY VFR. WILL AMEND
THE TAFS AS NECESSARY BASED ON FUTURE TRENDS.

&&

.PREV DISCUSSION... /ISSUED 1151 PM CDT FRI OCT 30 2015/

UPDATE... /WATCH EXPANSION FOR SVA NUMBER 525/

NEW CELL DEVELOPMENT IS FORMING ON THE INFLOW SIDE OF A SUPERCELL
MOVING THROUGH GILLESPIE COUNTY SUGGESTING A FORWARD SHIFT IN THE
SEVERE WEATHER THREAT. FIVE HILL COUNTRY COUNTIES WERE ADDED AS
THIS COULD EVENTUALLY REPLACE THE SQUALL LINE MOVING THROUGH THE
EDWARDS PLATEAU. HELICITIES ANALYZED IN THE NEIGHBORHOOD OF 200
M2/S2 ALONG WITH BULK SHEAR VALUES OF 50-75 KNOTS AND MU CAPES AT
AROUND 1000 J/KG SHOULD SUPPORT THIS EASTWARD SHIFT.

PREV DISCUSSION... /ISSUED 645 PM CDT FRI OCT 30 2015/

UPDATE...
ROUND TWO OF STORMS IS BEGINNING TO DEVELOP ACROSS VAL VERDE
COUNTY AT THE PRESENT TIME. ONE SEVERE STORM IS ALREADY ONGOING
AND A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR LOCATIONS WEST
OF A KERRVILLE TO PEARSALL LINE. THESE THUNDERSTORMS ARE
DEVELOPING EAST OF A SURFACE LOW CENTERED JUST WEST OF THE RIO
GRANDE. THE ENVIRONMENT IS SUPPORTIVE FOR SEVERE CONVECTION WITH
SBCAPES APPROACHING 2500 J/KG AND EFFECTIVE BULK SHEAR VALUES
APPROACHING 55-70 KNOTS. A PACIFIC FRONT OR DRYLINE WILL SERVE AS
THE SURFACE FOCUS FOR CONVECTION AS THIS BOUNDARY SHOULD MOVE
EAST THIS EVENING.

A COLD FRONT WAS LOCATED IN THE TEXAS PANHANDLE BUT SHOULD NOT
MOVE INTO OUR REGION UNTIL AFTER DAY BREAK. HIGH-RES MODEL OUTPUT
SHOWS THE PACIFIC FRONT MOVING THROUGH THE AREA BY 14Z TOMORROW
MORNING WITH WEST WINDS AND DRIER CONDITIONS BEHIND THE FRONT
CLEARING THINGS OUT. WITH AN ACTUAL BOUNDARY PUSHING THROUGH THE
AREA...ANY ONE LOCATION SHOULD NOT RECEIVE FURTHER PROLONGED
CONVECTION. THE LATEST HRRR RUN SUPPORTS OUR CURRENT FORECAST OF
1-2 INCHES WITH AN ISOLATED 5 INCH TOTAL. EVEN THOUGH THESE TOTALS
ARE NOT HIGH...1-2 INCHES WILL LEAD TO FURTHER QUICK RISES OF
AREA CREEKS WHICH ALREADY RECEIVED EXTREME RAINFALL TODAY.
THEREFORE...THE FLASH FLOOD WATCH WILL CONTINUE.

PREV DISCUSSION... /ISSUED 628 PM CDT FRI OCT 30 2015/

AVIATION...
/00Z TAFS/
MVFR CONDITIONS ARE EXPECTED ACROSS AREA SITES THIS EVENING
WITH PERIODS OF IFR AND EVEN LIFR OVERNIGHT AND EARLY SATURDAY.
A COLD FRONT IS EXPECTED TO PUSH ACROSS THE AREA LATE THIS EVENING
INTO THE OVERNIGHT HOURS COUPLED WITH AN UPPER LEVEL DISTURBANCE
PUSHING FROM WEST TEXAS TOWARDS SOUTH CENTRAL TEXAS. WITH THIS
SCENARIO IN PLACE...EXPECT SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS. SOME OF THESE STORMS MAY BE STRONG TO SEVERE
CAPABLE OF PRODUCING DAMAGING WINDS UP TO 52 KNOTS. DURING THESE
STORMS CIGS AND VBSYS WITH LOWER SIGNIFICANTLY. AS THE COLD FRONT
PUSHES THROUGH THE AREA...A WIND SHIFT IS EXPECTED FIRST ACROSS
THE SOUTHERN EDWARDS PLATEAU WITH WIND SHIFTING TO THE NORTH
ALONG THE I-35 TERMINALS AROUND MID MORNING (16Z) SATURDAY.
WEATHER CONDITIONS WILL IMPROVE FROM WEST TO EAST ON SATURDAY WITH
SHOWERS AND STORMS MAINLY AFFECTING THE THE EASTERN
COUNTIES...AWAY FROM AREA TERMINALS.

PREV DISCUSSION... /ISSUED 440 PM CDT FRI OCT 30 2015/

SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...
A RELATIVE LULL IN OUR HISTORIC HEAVY RAINFALL EVENT IS EXPECTED
THROUGH THE EARLY EVENING HOURS OVER MOST OF SOUTH CENTRAL TEXAS
AS MOST OF THE REGION REMAINS IN THE WARM SECTOR OF THE PACIFIC
MIDLATITUDE CYCLONE NOW THAT THE WARM FRONT HAS MOVED NORTH OF OUR
CWA. ISOLATED TO SCATTERED SHOWERS AND POSSIBLY A THUNDERSTORM WILL
CONTINUE MAINLY NORTH OF INTERSTATE 10 AND EAST OF HIGHWAY 281.
ALTHOUGH CAPE IS CURRENTLY FAIRLY LIMITED NORTH OF AN AUSTIN TO LA
GRANGE LINE...EFFECTIVE STORM RELATIVE HELICITY VALUES APPROACHING
300 M^2/S^2 AND BULK SHEAR VALUES OF 40-45 KTS WILL ALLOW ANY
STRONGER CELLS TO ROTATE SHOULD ANY DEVELOP. THUS...HAVE ALLOWED
THE TORNADO WATCH FOR OUR NORTHWESTERN MOST SIX COUNTIES TO
CONTINUE THROUGH 7PM CDT AFTER COORDINATING WITH SPC OUT OF AN
ABUNDANCE OF CAUTION SHOULD CAPE RECOVER MORE QUICKLY THAN
EXPECTED. ASIDE FROM THAT...THE MAIN CONCERN THROUGH THE EARLY
EVENING HOURS FOR THE I-35 CORRIDOR WILL BE SIGNIFICANT RIVER
FLOODING ISSUES AS THE LAST FLASH FLOOD EMERGENCY FOR ONION CREEK
HAS EXPIRED BEFORE TWO SEPARATE POTENTIAL ROUNDS OF STORMS MOVE
THROUGH THE AREA TONIGHT.

ATTENTION FOR OUR FIRST ROUND OF STRONG TO SEVERE STORMS EXPECTED
LATER TONIGHT FOR THE I-35 CORRIDOR...HILL COUNTRY...AND EDWARDS
PLATEAU TURNS OUT WEST WHERE CONVECTION IS TRYING TO DEVELOP
ALONG A PRE-FRONTAL TROUGH OR PSEUDO DRYLINE THAT IS MOVING INTO
WESTERN VAL VERDE COUNTY. ISOLATED CONVECTION HAS BEGUN TO FIRE IN
MEXICO ALONG THE SERRENIAS DEL BURRO MOUNTAINS WITH A LINE OF
CONVECTION IN THE NE PART OF SAN ANGELOS CWA ASSOCIATED WITH THIS
FEATURE...WITH SOME AGITATED CU IN BETWEEN THE TWO AREAS. THE LAST
SEVERAL RUNS OF THE HRRR AND 12Z TX TECH WRF HAVE HANDLED THE
TIMING OF THIS INITIATION RELATIVELY WELL COMPARED TO MOST OTHER
GLOBAL MODELS AND HI-RES GUIDANCE...SO TRUST THAT AT LEAST A FEW
CONVECTIVE CELLS WILL DEVELOP AND MOVE EAST INTO THE EVENING
HOURS...REACHING THE I-35 CORRIDOR AROUND 9-10 PM CDT. FAVORABLE
HELICITY AND SHEAR VALUES WILL SUPPORT ROTATING UPDRAFTS SHOULD
THESE CELLS DEVELOP AND REMAIN FAIRLY DISCRETE...SO STRAIGHT LINE
WIND DAMAGE...SEVERE HAIL...AND ISOLATED TORNADOES WILL BE
POSSIBLE.

A SECOND ROUND OF STRONG TO SEVERE STORMS IS EXPECTED TO DEVELOP
WITH THE MAIN COLD FRONT OVERNIGHT...WHICH THE MOST RECENT RUN OF
THE HRRR AND TX TECH WRF INDICATE WILL REACH THE I-35 CORRIDOR
AROUND 3-5 AM CDT SATURDAY MORNING. THESE STORMS SHOULD INCLUDE A
STRAIGHT-LINE WIND THREAT IN ADDITION TO THE FLASH FLOOD THREAT.
GIVEN THE 5-10 INCHES AND ISOLATED 12-16 INCH TOTALS THAT HAVE
FALLEN ALONG THE I-35 CORRIDOR FROM A SWATH FROM FAR NW BEXAR
COUNTY TO WIMBERLEY TO EAST AUSTIN TO ELGIN...ANY ADDITIONAL
RAINFALL THAT FALLS WILL DIRECTLY RUNOFF RESULTING IN FLASH
FLOODING AND FURTHER COMPLICATING ONGOING RIVER FLOODING ISSUES.
THE FAST PROGRESSION OF THIS SYSTEM SHOULD KEEP AVERAGE RAINFALL
TOTALS TO 1 TO 2 INCHES WITH ISOLATED SPOTS UP TO 4 INCHES. SOME
RUNS OF THE HRRR SUGGEST THIS MAY BE A BROKEN LINE OF CONVECTION
WHILE THE TX TECH WRF SHOWS IT WILL BE CONTINUOUS...SO HOPEFULLY
THE BROKEN LINE MATERIALIZES TO HELP MITIGATE SOME OF THESE ISSUES
OR THE RAINFALL TOTALS ARE EVENLY DISTRIBUTED. RAIN CHANCES WILL
END FROM WEST TO EAST BY SATURDAY AFTERNOON AS DRIER AIR AND
CLEARER SKIES MOVE IN BEHIND THE COLD FRONT TO CAUSE A COOL AND
DRY HALLOWEEN NIGHT FOR TRICK OR TREATING.

LONG TERM (SUNDAY THROUGH FRIDAY)...
DRY WEATHER WILL CONTINUE THROUGH TUESDAY AS MOISTURE DOES NOT
BEGIN TO RETURN WITH SOUTHERLY FLOW UNTIL MONDAY EVENING. RAIN
CHANCES WILL BEGIN TO INCREASE BY LATE TUESDAY INTO WEDNESDAY
AHEAD OF OUR NEXT UPPER LEVEL DISTURBANCE. THESE RAIN CHANCES ARE
EXPECTED TO PERSIST THROUGH AT LEAST FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              57  77  50  80  53 /  10  -   -    0   0
AUSTIN BERGSTROM INTL AIRPORT  57  77  48  80  49 /  10  -   -    0   0
NEW BRAUNFELS MUNI AIRPORT     57  78  51  81  52 /  -    0   0   0   0
BURNET MUNI AIRPORT            54  75  51  79  52 /  10  -    0   0   0
DEL RIO INTL AIRPORT           53  82  51  82  55 /   0   0   0   0   0
GEORGETOWN MUNI AIRPORT        55  75  51  79  51 /  10  10  -    0   0
HONDO MUNI AIRPORT             54  80  50  82  51 /  -    0   0   0   0
SAN MARCOS MUNI AIRPORT        57  77  51  80  51 /  -    0   0   0   0
LA GRANGE - FAYETTE REGIONAL   59  76  53  81  53 /  10  10  -   -   -
SAN ANTONIO INTL AIRPORT       56  78  51  81  53 /  -    0   0   0   0
STINSON MUNI AIRPORT           57  79  51  84  54 /  -    0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 10 AM CDT THIS MORNING FOR THE FOLLOWING
COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...FAYETTE...GILLESPIE...GONZALES...
GUADALUPE...HAYS...KARNES...KENDALL...KERR...LAVACA...LEE...LLANO...
MEDINA...TRAVIS...WILLIAMSON...WILSON.

&&

MESOSCALE/AVIATION...HAMPSHIRE
SYNOPTIC/GRIDS...OAKS
Hazardous weather outlook, Oct 30, 6:32 PM CDT, 8 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
632 PM CDT FRI OCT 30 2015

TXZ171>173-183>194-202>209-217>225-228-312345-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
632 PM CDT FRI OCT 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT.

A SLIGHT RISK OF SEVERE STORMS CAPABLE OF PRODUCING DAMAGING
WINDS...ISOLATED TORNADOES...AND LOCALLY HEAVY RAINFALL CAPABLE OF
PRODUCING FLASH FLOODING IS POSSIBLE THROUGH TONIGHT. ANOTHER
ROUND OF CONVECTION IS EXPECTED TO MOVE THROUGH THE AREA THIS
EVENING AND OVERNIGHT. 1-2 INCHES OF RAIN WITH ISOLATED LOCATIONS
REACHING 5 INCHES WILL CAUSE ADDITIONAL FLASH FLOODING FOR
LOCATIONS WHICH ALREADY RECEIVED EXTREME RAINFALL TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

CHANCES OF LOCALLY HEAVY RAINFALL AND ISOLATED STRONG TO SEVERE
THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY MORNING. A FLASH
FLOOD WATCH IS IN EFFECT UNTIL 10 AM SATURDAY MORNING ALONG AND
EAST OF A LINE FROM KERRVILLE TO PEARSALL. HEAVY RAINFALL
RESULTING IN LOCALIZED FLASH FLOODING WILL BE THE PRIMARY THREAT
BUT DAMAGING WINDS AND FREQUENTLY LIGHTNING WILL ALSO EXIST WITH
THIS SYSTEM AS IT MOVES THROUGH BY THE AFTERNOON WHEN SKIES CLEAR
OUT BEHIND THE FRONT. A STORM SYSTEM PRODUCING SHOWERS AND
THUNDERSTORMS WILL APPROACH BY WEDNESDAY BUT NO WIDESPREAD
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT THROUGH SATURDAY
MORNING.

In the hours before

Special weather statement, Oct 30, 11:29 PM CDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1129 PM CDT FRI OCT 30 2015

TXZ183-202-310530-
VAL VERDE TX-KINNEY TX-
1129 PM CDT FRI OCT 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VAL VERDE AND KINNEY
COUNTIES UNTIL 1230 AM CDT...

AT 1128 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR AMISTAD VILLAGE TO 5
MILES SOUTHWEST OF LAUGHLIN AFB TO 16 MILES NORTHWEST OF
QUEMADO...AND MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
DEL RIO...BRACKETTVILLE...SPOFFORD...ALAMO VILLAGE...STANDART...LAKE
VIEW...AMANDA...VAL VERDE PARK...CIENEGAS TERRACE...ANACACHO...
AMISTAD VILLAGE...LAUGHLIN AFB...KICKAPOO CAVERN STATE PARK AND
TURKEY MOUNTAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
SOUTH CENTRAL TEXAS.

LAT...LON 2963 10086 2962 10011 2909 10012 2908 10066
      2917 10078 2920 10077 2926 10081 2928 10087
      2931 10089 2936 10100 2946 10106 2947 10111
TIME...MOT...LOC 0428Z 264DEG 32KT 2946 10106 2929 10085 2908 10086

CP
Special weather statement, Oct 31, 12:06 AM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1206 AM CDT SAT OCT 31 2015

TXZ171-172-190-310545-
BURNET TX-BLANCO TX-LLANO TX-
1206 AM CDT SAT OCT 31 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BLANCO...WEST
CENTRAL BURNET AND SOUTHEASTERN LLANO COUNTIES UNTIL 1245 AM CDT...

AT 1206 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER WILLOW CITY...OR 15 MILES NORTHEAST OF FREDERICKSBURG...MOVING
NORTHEAST AT 35 TO 40 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
KINGSLAND...MARBLE FALLS...BURNET...BUCHANAN DAM...GAINESVILLE...
GRANITE SHOALS...HORSESHOE BAY...HIGHLAND HAVEN...INKS LAKE STATE
PARK...BLOWOUT AND SUNRISE BEACH VILLAGE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
SOUTH CENTRAL TEXAS.

LAT...LON 3069 9816 3038 9859 3050 9859 3050 9877
      3088 9838
TIME...MOT...LOC 0506Z 226DEG 33KT 3043 9870

ALLEN
Special weather statement, Oct 31, 12:25 AM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1225 AM CDT SAT OCT 31 2015

TXZ185>188-310630-
BANDERA TX-REAL TX-GILLESPIE TX-KERR TX-
1225 AM CDT SAT OCT 31 2015

...SIGNIFICANT WEATHER ADVISORY FOR BANDERA...REAL...GILLESPIE AND
KERR COUNTIES UNTIL 130 AM CDT...

AT 1224 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
SEGOVIA TO 14 MILES NORTHWEST OF MOUNTAIN HOME TO NEAR KERR WILDLIFE
MANAGEMENT AREA TO 12 MILES NORTH OF LOST MAPLES STATE PARK TO NEAR
LEAKEY...AND MOVING NORTHEAST AT 40 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MEDINA...KERRVILLE...FREDERICKSBURG...LEAKEY...VANDERPOOL...HUNT...
INGRAM...CAMP WOOD...KERR WILDLIFE MANAGEMENT AREA...LOST MAPLES
STATE PARK...MOUNTAIN HOME...KERRVILLE STATE PARK...CRABAPPLE...
DOSS...HARPER...CAMP VERDE...WALTONIA...TUFF...TIVYDALE AND CHERRY
SPRING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
SOUTH CENTRAL TEXAS.

LAT...LON 2964 9917 2964 10001 2965 10002 2991 9989
      3007 9976 3029 9975 3029 9930 3049 9930
      3050 9874
TIME...MOT...LOC 0524Z 245DEG 36KT 3047 9958 3034 9950 3016 9950 3002
9956 2968 9975

CP
Special weather statement, Oct 31, 1:18 AM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
118 AM CDT SAT OCT 31 2015

TXZ171-172-186>190-310730-
BANDERA TX-BURNET TX-GILLESPIE TX-BLANCO TX-KENDALL TX-KERR TX-
LLANO TX-
118 AM CDT SAT OCT 31 2015

...SIGNIFICANT WEATHER ADVISORY FOR BLANCO...BANDERA...BURNET...
LLANO...GILLESPIE...KENDALL AND SOUTHEASTERN KERR COUNTIES UNTIL 230
AM CDT...

AT 117 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR PONTOTOC TO NEAR
HILLTOP TO NEAR CENTER POINT TO NEAR TARPLEY...AND MOVING EAST AT 40
MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MEDINA...KERRVILLE...FREDERICKSBURG...BOERNE...KINGSLAND...MARBLE
FALLS...BURNET...LLANO...COMFORT...BLANCO...BERTRAM...BANDERA...ROUND
MOUNTAIN...BUCHANAN DAM...GAINESVILLE...GRANITE SHOALS...HORSESHOE
BAY...INGRAM...MEADOWLAKES AND JOHNSON CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
SOUTH CENTRAL TEXAS.

LAT...LON 3099 9788 3006 9833 2963 9888 2965 9945
      3050 9919 3050 9896 3092 9896 3092 9845
      3093 9841 3096 9845 3103 9844 3103 9791
TIME...MOT...LOC 0617Z 256DEG 34KT 3088 9898 3034 9897 2997 9910 2968
9936

CP
Local storm report, Oct 31, 2:01 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
201 AM CDT SAT OCT 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1142 PM     TSTM WND DMG     1 N FREDERICKSBURG      30.28N  98.87W
10/30/2015                   GILLESPIE          TX   LAW ENFORCEMENT

            NUMEROUS TREES DOWN ALONG CRABAPPLE ROAD AND OAKHAVEN
            ROAD IN NORTH FREDERICKSBURG. SOCIAL MEDIA REPORTS BBQ
            PIT TOSSED AND CHILDERNS PLAY SET DESTROYED.

&&

EVENT NUMBER EWX1500855

ALLEN
Special weather statement, Oct 31, 2:12 AM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
212 AM CDT SAT OCT 31 2015

TXZ172-173-190>192-310830-
WILLIAMSON TX-BURNET TX-TRAVIS TX-BLANCO TX-HAYS TX-
212 AM CDT SAT OCT 31 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BLANCO...WILLIAMSON...
BURNET...TRAVIS AND NORTHERN HAYS COUNTIES UNTIL 330 AM CDT...

AT 212 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF BEND
TO NEAR GRANITE SHOALS TO NEAR JOHNSON CITY TO NEAR FLUGRATH...AND
MOVING EAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
AUSTIN...ROUND ROCK...CEDAR PARK...GEORGETOWN...PFLUGERVILLE...
TAYLOR...MARBLE FALLS...BURNET...DRIPPING SPRINGS...GRANGER...
BERTRAM...ROUND MOUNTAIN...WINDEMERE...TANGLEWOOD FOREST...ANDERSON
MILL...SERENADA...AUSTIN BERGSTROM INT AP...LEANDER...HUTTO AND
LAKEWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3091 9783 3087 9763 3080 9743 3044 9740
      3011 9762 3013 9855 3049 9835 3103 9841
      3103 9791
TIME...MOT...LOC 0712Z 255DEG 38KT 3104 9843 3055 9846 3031 9844 3017
9852

CP

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 30, 7:07 PM CDTSevere Thunderstorm WarningEWXEdwards, Kinney, Val Verde53 min
Oct 30, 7:58 PM CDTSevere Thunderstorm WarningEWXEdwards, Kinney, Real, Uvalde62 min
Oct 30, 8:33 PM CDTSevere Thunderstorm WarningEWXEdwards, Kinney, Real, Uvalde57 min
Oct 30, 8:43 PM CDTSpecial Weather StatementEWXVal Verde47 min
Oct 30, 8:49 PM CDTSpecial Weather StatementEWXVal Verde41 min
Oct 30, 9:06 PM CDTSpecial Weather StatementEWXVal Verde39 min
Oct 30, 9:07 PM CDTRiver Flood WarningEWXBastrop, Fayette62 hr
Oct 30, 9:07 PM CDTRiver Flood WarningEWXFayette4 days
Oct 30, 9:18 PM CDTSpecial Weather StatementEWXReal57 min
Oct 30, 9:29 PM CDTSevere Thunderstorm WarningEWXBandera, Kerr, Real61 min
Oct 30, 9:31 PM CDTSpecial Weather StatementEWXVal Verde29 min
Oct 30, 9:50 PM CDTSevere Thunderstorm WarningEWXVal Verde40 min
Oct 30, 10:16 PM CDTAreal Flood AdvisoryEWXBastrop, Caldwell, Guadalupe, Hays, Travis, Williamson6 hr
Oct 30, 10:19 PM CDTAreal Flood AdvisoryEWXVal Verde3 hr
Oct 30, 10:20 PM CDTAreal Flood AdvisoryEWXBastrop, Lee6 hr
Oct 30, 10:21 PM CDTAreal Flood AdvisoryEWXBastrop, Caldwell, Guadalupe, Hays, Travis, Williamson6 hr
Oct 30, 10:27 PM CDTSevere Thunderstorm WarningEWXEdwards, Kinney, Val Verde63 min
Oct 30, 10:30 PM CDTSpecial Weather StatementEWXKerr45 min
Oct 30, 10:38 PM CDTSpecial Weather StatementEWXEdwards52 min
Oct 30, 11:13 PM CDTSevere Thunderstorm WarningEWXBandera, Edwards, Kerr, Real77 min
Oct 30, 11:29 PM CDTSpecial Weather StatementEWXKinney61 min
Oct 30, 11:32 PM CDTTornado WarningEWXGillespie43 min
Oct 31, 12:06 AM CDTSpecial Weather StatementEWXLlano39 min
Oct 31, 12:25 AM CDTSpecial Weather StatementEWXBandera, Gillespie, Kerr, Real65 min
Oct 31, 1:18 AM CDTSpecial Weather StatementEWXBandera, Blanco, Burnet, Gillespie, Kendall, Llano72 min
Oct 31, 1:28 AM CDTAreal Flood AdvisoryEWXBandera, Gillespie, Kerr3 hr
Oct 31, 2:12 AM CDTSpecial Weather StatementEWXBlanco, Burnet, Travis, Williamson78 min
Oct 31, 2:30 AM CDTFlash Flood WarningEWXBandera, Bexar, Blanco, Burnet, Comal, Hays and 4 more7 hr
Oct 31, 3:37 AM CDTSpecial Weather StatementEWXGuadalupe, Wilson53 min
Oct 31, 3:47 AM CDTFlash Flood WarningEWXBastrop, Caldwell, Guadalupe, Lee, Williamson5 hr
Oct 31, 4:02 AM CDTSpecial Weather StatementEWXBastrop, Caldwell, Lee, Travis58 min
Oct 31, 4:27 AM CDTSpecial Weather StatementEWXBastrop, Caldwell, DeWitt, Fayette, Gonzales, Lee63 min
Oct 31, 5:37 AM CDTAreal Flood AdvisoryEWXCaldwell, Fayette, Gonzales, Lavaca113 min
Oct 31, 9:19 AM CDTAreal Flood AdvisoryEWXBastrop, Caldwell, Comal, Guadalupe, Hays, Lee and 2 more6 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.